MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW MIS LATERAL FRAME; SURGICAL INSTRUMENT FOR SPINE

MEDACTA INTERNATIONAL SA MIS PEDICLE SCREW MIS LATERAL FRAME; SURGICAL INSTRUMENT FOR SPINE
Catalog Number 03.52.10.0202
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 29 apr 2019: lot 1852695: (b)(4) items manufactured and released on 12-sep-2018.No anomalies found related to the problem.To date, no similar event has been reported.Preliminary investigation performed by r&d spine manager: from the pictures enclosed in the complaint and based on the description of the event it's not possible to identify a root cause of the event.A deeper analysis can be performed during the visual inspection.
 
Event or Problem Description
During the fluoroscopy control, the medical staff discovered a metal part inside the patient, it was the posterior gear of the mis lateral frame.The broken part has been removed successfully and the surgery was completed.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d project manager: the component 68.11.200 (metal gear cap) is dismounted by the frame.According to the drawing, the component is assembled on the gear 68.11.192 by interference.The cap has small scratches on the internal surface, probably due to the application of lateral force on the knob.The functionality of the cap is to cover the gear and improve the gear centering.The functionality of the frame is "guaranteed" even without the presence of the cap.

Brand Name
MIS PEDICLE SCREW MIS LATERAL FRAME
Common Device Name
SURGICAL INSTRUMENT FOR SPINE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8564992
Report Number3005180920-2019-00334
Device Sequence Number2387365
Product Code LXH
UDI-Device Identifier07630971203822
UDI-Public07630971203822
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.52.10.0202
Device Lot Number1852695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2019
Supplement Date Received by Manufacturer04/02/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR